Can I Stop Taking Sinemet if I Decide to Pursue Natural Therapies?

Question:

Dr. Rodgers: I was interested in your suggestion that Parkinson’s is not caused by a lack of dopamine but due to adrenaline, toxic and stress problems.  Does this mean that I could stop taking Sinemet?

Response:

First let me emphasize I am not a medical doctor. You will need to consult with your medical doctor about any changes in your medications or doses.   

There can be serious consequences if you stop taking your medications abruptly. The addictive properties to some medications for Parkinson’s make it particularly difficult – and even dangerous – to stop taking them cold turkey.   

I have heard sad reports from people who tried to go off of their medications cold turkey. These reports say that people have found themselves in the unfortunate situation of having to go back on their medications at an even higher dose – sometimes twice as high – when compared to the dose they were taking the day they tried to quit.  

The decision to wean yourself off of your medications is a serious one. Be sure to consult with your doctor if you consider doing something like this. Some people are able to successfully reduce the dose they take. In these cases the reduction is gradual and, again, conducted only with the close supervision of their doctor.

Robert Rodgers, Ph.D.
Parkinsons Recovery

 © 2008 Parkinsons Recovery

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.